Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2010, 7:46 AM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2010, 7:46 AM CDT (12:46 UTC)
- Expired
- May 13, 2010, 8:29 AM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2100 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WUUS54 KSJT 131246
SVRSJT
TXC417-447-131345-
/O.NEW.KSJT.SV.W.0021.100513T1246Z-100513T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 AM CDT THU MAY 13 2010
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 845 AM CDT
* AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTH OF FORT GRIFFIN...OR 9 MILES NORTHEAST OF
ALBANY...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT GRIFFIN BY 750 AM CDT...
THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 805 AM CDT...
US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE AND WOODSON BY
815 AM CDT...
LAT...LON 3319 9894 3296 9894 3295 9896 3295 9909
3276 9909 3270 9919 3284 9935 3323 9899
TIME...MOT...LOC 1246Z 228DEG 23KT 3284 9919
$$1 follow-up statement
238
WWUS54 KSJT 131329 RRA
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
829 AM CDT THU MAY 13 2010
TXC417-447-131340-
/O.CAN.KSJT.SV.W.0021.000000T0000Z-100513T1345Z/
THROCKMORTON TX-SHACKELFORD TX-
829 AM CDT THU MAY 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES IS CANCELLED...
LAT...LON 3319 9894 3296 9894 3295 9896 3295 9909
3276 9909 3270 9919 3284 9935 3323 9899
TIME...MOT...LOC 1330Z 228DEG 23KT 3303 9894
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:50 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 13, 5:50 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 550 AM CDT THU MAY 13 2010 .AVIATION... /12Z UPDATE/ A COLD FRONT WILL PUSH SOUTH INTO THE CENTRAL PORTIONS OF WEST CENTRAL TEXAS TODAY VEERING SURFACE WINDS AT THE NORTHERN TERMINALS TO THE EAST WHILE THE SOUTHERN TERMINALS REMAIN SOUTHEAST...SURFACE WINDS WILL REMAIN LESS THAN 10 KTS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHERN TERMINALS EARLY THIS AFTERNOON AND LATER THIS AFTERNOON OVER THE SOUTHERN TERMINALS. CEILINGS WILL DEGRADE TO MVFR LATE THIS EVENING ACROSS THE AREA && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 58 74 60 78 / 40 50 50 40 40 SAN ANGELO 83 64 77 61 81 / 40 40 50 40 40 JUNCTION 83 66 78 64 80 / 40 40 40 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, May 13, 3:30 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 330 AM CDT THU MAY 13 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-140830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 330 AM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE AREA. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COLD FRONT STALLS OVER THE AREA. SMALL HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS INTO THE WEEKEND. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
In the hours before
Special weather statement, May 13, 2:10 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 210 AM CDT THU MAY 13 2010 TXZ098-099-113-114-130800- HASKELL TX-THROCKMORTON TX-SHACKELFORD TX-JONES TX- 210 AM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT FOR HASKELL...THROCKMORTON...SHACKELFORD AND JONES COUNTIES... AT 207 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF ANSON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STAMFORD AND AVOCA BY 225 AM CDT LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 240 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, May 13, 3:00 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 300 AM CDT THU MAY 13 2010 TXZ099-130845- THROCKMORTON TX- 300 AM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT FOR THROCKMORTON COUNTY... AT 257 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF THROCKMORTON TO 16 MILES WEST OF WOODSON...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF THROCKMORTON TO 16 MILES NORTH OF ALBANY...MOVING EAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US-183 AND US-283...THE INTERSECTION OF US-283 AND RANCH ROAD 209 AND THROCKMORTON BY 310 AM CDT WOODSON BY 320 AM CDT ELBERT BY 325 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS. $$15
Special weather statement, May 13, 7:06 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 706 AM CDT THU MAY 13 2010 TXZ054-064>066-071-072-131300- NOLAN TX-STERLING TX-COKE TX-RUNNELS TX-TOM GREEN TX-IRION TX- 706 AM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT FOR NOLAN...STERLING...COKE...RUNNELS...TOM GREEN AND IRION COUNTIES... AT 704 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHEAST OF WATER VALLEY...OR ABOUT 18 MILES SOUTHWEST OF ROBERT LEE...MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF HIGHWAY 208 AND RANCH ROAD 2662 BY 720 AM CDT SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA BY 725 AM CDT ROBERT LEE BY 730 AM CDT THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 745 AM CDT BLACKWELL BY 750 AM CDT HYLTON BY 755 AM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:13 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 47 min |
| May 13, 3:24 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Fisher, Jones, Nolan, Taylor | 51 min |
| May 13, 7:11 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 49 min |
| May 13, 7:15 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 60 min |
| May 13, 7:37 AM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| May 13, 8:02 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 27 min |
| May 13, 8:11 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 49 min |
| May 13, 8:13 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 47 min |
| May 13, 8:44 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels, Tom Green | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.